Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Dec 31, 2020, 8:31 PM CST for Jones County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2020, 8:31 PM CST (02:31 UTC)
- Expired
- Dec 31, 2020, 9:00 PM CST
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
255
WWUS84 KJAN 010231
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
831 PM CST Thu Dec 31 2020
MSZ056-057-065-066-010300-
Smith MS-Jones MS-Covington MS-Jasper MS-
831 PM CST Thu Dec 31 2020
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN JASPER...
SOUTHEASTERN SMITH...NORTHEASTERN COVINGTON AND JONES COUNTIES UNTIL
900 PM CST...
At 831 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from 10 miles northwest of Ellisville to
Moselle. Movement was north at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Laurel and Ellisville around 845 PM CST.
Taylorsville around 850 PM CST.
Stringer around 855 PM CST.
Moss around 900 PM CST.
Other locations impacted by these storms include Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3158 8945 3192 8944 3186 8902 3143 8914
3143 8924
TIME...MOT...LOC 0231Z 190DEG 33KT 3166 8936 3148 8926
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Dec 31, 5:50 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Dec 31, 5:50 PM CST, 2 hours 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 550 PM CST Thu Dec 31 2020 ...SEVERE STORMS LIKELY TONIGHT... .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Poor flying conditions are expected until after 15Z Friday as a strong low pressure system moves across the area. VFR conditions were observed over cntrl MS at 2330Z with a mix of IFR/MVFR Cigs elsewhere. A large area of SHRA with a few TSRA were also observed. IFR/MVFR Cigs along with a gusty south wind wl prevail tonight along with a widespread coverage of SHRA/TSRA. LLWS will develop over the area after 06Z and last through 10Z. Conditions wl improve from the sw after 11Z but additional MVFR cigs wl develop at GLH-GWO by 15Z. MVFR cigs wl prevail through the aftn at GLH and GWO while VFR conditions prevail elsewhere. /22/ && .DISCUSSION... Tonight and Friday: Mid afternoon satellite imagery/RAP analysis showed the circulation around a closed low spinning over central Texas with a rather strong diffluent kinematic field spreading north over our CWA. Mid afternoon surface analysis had a 1002mb low centered over the east Texas coast with a warm front just north of Natchez extending to the northeast; east of Vicksburg and to near Starkville. Cold and stable air continued north of this warm front with temperatures in the mid 40s across portions of our delta region. Models are in good agreement that the closed low and surface low will track north tonight lifting the warm front and then cold front across our CWA. Considering the progged environment severe storms are likely across our southwest and possible tonight across much of our CWA outside of our delta region where an severe storms will be more isolated. The main threat will an severe storms tonight will remain damaging winds with tornadoes being secondary. The greatest potential for tornadic storms will be over the southwest this evening. The severe threat will end from the southwest after midnight and be over prior to sunrise. Drier air wrapping into the system may bring some clearing early Friday morning but stratus is expected to work back in across the north until the closed low lifts farther north of our CWA. Our winds aloft will remain out of the southwest Friday downstream of a second closed low moving out of old Mexico into west Texas. Although wl have a drier airmass in place, highs will actually be warmer than normal. /22/ Friday night through Wednesday night: Weak upper ridging will briefly build across the region Friday night, but another short wave will move across the area on Saturday. This wave will have very little moisture to work with, but we could see some light rain across portions of the area Saturday afternoon. Highs will be in the 50s across the area. Surface ridging will build in Saturday night into Sunday, with lows falling into the 30s, but another short wave with a weak cold front will move through Sunday evening into the overnight hours. Surface high pressure ridging will build in once again on Monday and continue into Tuesday. Highs will climb into the 60s each day, with overnight lows in the 30s. Another storm system will approach the area on Wednesday and move through Wednesday night with more rainshowers. /15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 54 63 41 55 / 89 1 0 16 Meridian 60 70 42 59 / 94 23 1 20 Vicksburg 50 58 39 54 / 92 1 0 16 Hattiesburg 57 69 43 60 / 92 7 2 17 Natchez 50 58 41 55 / 93 0 0 16 Greenville 49 56 39 50 / 94 7 0 8 Greenwood 53 63 40 53 / 89 9 0 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15/22
Hazardous weather outlook, Dec 31, 7:18 PM CST, 1 hour 13 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 718 PM CST Thu Dec 31 2020 ARZ074-075-LAZ007-015-024-MSZ018-019-025>030-034-020130- Ashley-Chicot-Morehouse-Richland-Catahoula-Bolivar-Sunflower- Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Washington- 718 PM CST Thu Dec 31 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and north central Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe storms capable of damaging wind gusts are possible tonight. In addition, a brief tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ008-009-016-023-025-026-MSZ031>033-035>066-072>074-020130- West Carroll-East Carroll-Madison LA-Franklin LA-Tensas-Concordia- Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 718 PM CST Thu Dec 31 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Severe thunderstorms capable of damaging wind gusts and tornadoes are possible tonight. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Dec 31, 4:37 PM CST, 3 hours 54 minutes before
Special Weather Statement National Weather Service Jackson MS 437 PM CST Thu Dec 31 2020 MSZ072-073-312315- Lamar MS-Marion MS- 437 PM CST Thu Dec 31 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARION AND SOUTHWESTERN LAMAR COUNTIES UNTIL 515 PM CST... At 437 PM CST, Meteorologists were tracking a strong thunderstorm 8 miles east of Varnado, or 10 miles northwest of Poplarville, moving north at 30 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Sandy Hook around 455 PM CST. Baxterville around 500 PM CST. Pinebur around 505 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3118 8984 3118 8951 3100 8955 3100 8982 TIME...MOT...LOC 2237Z 181DEG 27KT 3091 8969 NF
Special weather statement, Dec 31, 5:10 PM CST, 3 hours 21 minutes before
Special Weather Statement National Weather Service Jackson MS 510 PM CST Thu Dec 31 2020 MSZ072-073-312345- Lamar MS-Marion MS- 510 PM CST Thu Dec 31 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MARION AND WEST CENTRAL LAMAR COUNTIES UNTIL 545 PM CST... At 510 PM CST, Meteorologists were tracking a strong thunderstorm near Pinebur, or 12 miles northeast of Sandy Hook, moving north at 30 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Marion and west central Lamar Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3113 8975 3133 8974 3131 8948 3111 8953 TIME...MOT...LOC 2310Z 190DEG 28KT 3115 8965 NF
Special weather statement, Dec 31, 8:31 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
831 PM CST Thu Dec 31 2020
MSZ056-057-065-066-010300-
Smith MS-Jones MS-Covington MS-Jasper MS-
831 PM CST Thu Dec 31 2020
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN JASPER...
SOUTHEASTERN SMITH...NORTHEASTERN COVINGTON AND JONES COUNTIES UNTIL
900 PM CST...
At 831 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from 10 miles northwest of Ellisville to
Moselle. Movement was north at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Laurel and Ellisville around 845 PM CST.
Taylorsville around 850 PM CST.
Stringer around 855 PM CST.
Moss around 900 PM CST.
Other locations impacted by these storms include Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3158 8945 3192 8944 3186 8902 3143 8914
3143 8924
TIME...MOT...LOC 0231Z 190DEG 33KT 3166 8936 3148 8926
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:42 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 28 min |
| Dec 31, 10:44 PM CST | Special Weather Statement | JAN | Claiborne, Franklin, Jefferson | 46 min |
| Jan 1, 12:30 AM CST | Severe Thunderstorm Warning | JAN | Attala, Hinds, Leake, Madison, Yazoo | 60 min |
| Jan 1, 2:34 AM CST | Special Weather Statement | JAN | Choctaw, Neshoba, Winston | 26 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.